Mental Health Support
19,413 members11,795 posts

Feelings from depression and Sertraline 50mg

I've been suffering with panic attacks and anxiety for about two months and my flight response was constantly on. I have now got to a stage of low mood and feel an overwhelming rush of emotion come out of nowhere and I start to worry about everything negatively. I have been on Sertraline now at 50mg for 13 days. Is this normal? Is it working for me or do I need a higher dose? How I'm feeling is affecting my work and I have no motivation and feel like isolating myself from everyone and being on my own. Appreciate the support. Thanks.

5 Replies
oldestnewest

I can only suggest going back to your GP, but for any anti depressant to work it can take up to 6 weeks, not much help huh? but realistically anti depressants are a luck of the draw. There are so many and they all act in very slightly different ways, so your GP is playing pot luck on what might work for you, bear with it and if no change in the next month or so, I highly suggest a revisit to your GP.

1 like
Reply

Hi Sheppie20, Welcome to this supportive community. I think you need to have an urgent appointment with your GP to review the medications. It does take time to tailor the dose and medications individually, there's no one-size-fits-all I'm afraid. But please do NOT suddenly stop taking them, as you will have a rebound and resurgence of your symptoms. If the GP decides to change or reduce your drugs they will do so, slowly and safely. Here's some info on Sertraline:#

mind.org.uk/information-sup...

You may need psychological therapies alongside your medications to help address your MH issues, which you can access via your GP.

Please have a look at the pinned posts where you will find the Crisis Support Helplines.

If you are in crisis in the UK, please call:

Samaritans Tel:116 123

NHS 999 Emergency medical help

NHS 111 for non-emergency medical advice

Keep in touch and stay safe.

1 like
Reply

I am also on the Thyroid section of healthunlocked, having just recovered from a 35 year severe illness. It turned out to be Hashimoto's Thyroiditis (which is Hypothyroidism with thyroid antibodies attacking the thyroid gland). The thyroid gland is in the endocrine system of the body, which has many vital functions. The fight or flight response, panic attacks and anxiety can be symptoms of Hypothyroidism. I had those very badly before I was diagnosed in 1981. Also those can all be symptoms of low adrenal glands which are also in the endocrine system of the body.

I would recommend you ask your GP to test you for low thyroid function. You need to ask him/her for :-

TSH, FT4, FT3 (vital & they sometimes refuse), vitamin B12, vitamin D, folate, ferritin, thyroid antibodies.

When having the blood test, you must book as early as possible in the morning, having not eaten for at least 12 hours & only drunk water since getting up that morning. Doing this shows the best and true results.

Then - you absolutely must go and ask reception at your GPs for a copy of those blood results about one week after you have them done. The receptionist may roll her eyes, but we are all entitled to have blood result copies by law. We have found that GPs are either too busy to interpret the results, are unable to understand them, or can't be bothered. This information is all on the Thyroid section, so I'm not telling porkies! Then, when you have a copy of your blood test results, go onto the Thyroid section, and write a post copying out those results, including the ranges (which are the numbers following the result). Then a few of the army of recovered women (it's mainly a women's illness) will interpret them for you. Good luck

1 like
Reply

i too am on sertraline it takes a while to kick in on all depends on your constitution every ones not the same.ive have been on it for 9 months and now feel ive arrived at a stage where iam not getting any better but not any worse.going back to see my physcologist next week for update.one good exercise to try is breath in through your nose to the count of four hold your breath for the same count and then exhale through your mouth.this allows extra oxygen to get to your brain do it four or five times it does help

1 like
Reply

It took mine a full 5 weeks to start working when I got on it. Please stick it out if you can. The side effects the first 3-5 weeks are pretty bad, but it is worth it when it finally kicks in and starts working.

2 likes
Reply

You may also like...